Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Convex polytopes all of whose reverse lexicographic initial ideals are squarefree


Authors: Hidefumi Ohsugi and Takayuki Hibi
Journal: Proc. Amer. Math. Soc. 129 (2001), 2541-2546
MSC (2000): Primary 13P10, 52B20
DOI: https://doi.org/10.1090/S0002-9939-01-05853-1
Published electronically: January 18, 2001
MathSciNet review: 1838375
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

A compressed polytope is an integral convex polytope any of whose reverse lexicographic initial ideals is squarefree. A sufficient condition for a $(0,1)$-polytope to be compressed will be presented. One of its immediate consequences is that the class of compressed $(0,1)$-polytopes includes (i) hypersimplices, (ii) order polytopes of finite partially ordered sets, and (iii) stable polytopes of perfect graphs.


References [Enhancements On Off] (What's this?)

  • [Chv] V. Chvátal, On certain polytopes associated with graphs, J. Combin. Theory (B) 18 (1975), 138 - 154. MR 51:7949
  • [HK] A. Hoffman and J. Kruskal, Integral boundary points of convex polyhedra, in ``Linear Inequalities and Related Systems'' (H. Kuhn and A. Tucker, Eds.), Princeton University Press, Princeton, NJ, 1956, pp. 223 - 246. MR 18:980b
  • [OhHerHi] H. Ohsugi, J. Herzog and T. Hibi, Combinatorial pure subrings, Osaka J. Math. 37 (2000), 745-757.
  • [Sch] A. Schrijver, ``Theory of Linear and Integer Programming,'' John Wiley & Sons, New York, 1986. MR 88m:90090
  • [Sta] R. Stanley, Decompositions of rational convex polytopes, Ann. Discrete Math. 6 (1980), 333 - 342. MR 82a:52007
  • [StaEC] R. Stanley, ``Enumerative Combinatorics, Volume I,'' Wadsworth & Brooks/Cole, Pacific Grove, Calif., 1986. MR 87j:05003
  • [Stu] B. Sturmfels, ``Gröbner Bases and Convex Polytopes,'' Amer. Math. Soc., Providence, RI, 1995.MR 97b:13034

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13P10, 52B20

Retrieve articles in all journals with MSC (2000): 13P10, 52B20


Additional Information

Hidefumi Ohsugi
Affiliation: Department of Mathematics, Graduate School of Science, Osaka University, Toyonaka, Osaka 560–0043, Japan
Email: ohsugi@math.sci.osaka-u.ac.jp

Takayuki Hibi
Affiliation: Department of Mathematics, Graduate School of Science, Osaka University, Toyonaka, Osaka 560–0043, Japan
Email: hibi@math.sci.osaka-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-01-05853-1
Keywords: Compressed polytopes, initial ideals, unimodular triangulations
Received by editor(s): November 3, 1999
Received by editor(s) in revised form: January 17, 2000
Published electronically: January 18, 2001
Additional Notes: The first author is supported by JSPS Research Fellowship for Young Scientists.
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society